A Question about Contraceptive Implants

Mrs. X asked:

Hello Doctor KT. A quick question… I had a contraceptive implant inserted into my arm 10 months ago. Since then, my menses has stopped coming. Is the blood not accumulating in my womb? Should I be worried?

My response: Hello ma’am.

The absence of menses is one of the effects of the implant.

So how does the implant work?

Basically, it interferes with the hormones that normally controls your menstrual cycle, thereby preventing you from ovulating (releasing an egg each month) and making the lining of your womb so thin that it won’t be able to support any pregnancy.

Since this lining (the endometrium) has become thin, there will be no menses and there will be no blood accumulating anywhere.

So no, you don’t need to worry!

PS: This process is reversed as soon as the implant is removed.

Do you have any other concerns about contraception/family planning? Drop a comment down below or join the conversation on my Facebook page.

©Doctor KT

2021

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: